×

zbMATH — the first resource for mathematics

On normal stable Tweedie models and power-generalized variance functions of only one component. (English) Zbl 1308.62111
Summary: As an extension to normal gamma and normal inverse Gaussian models, all normal stable Tweedie (NST) models are introduced for getting a simple form of the determinant of the covariance matrix, so-called generalized variance. As alternatives to the standard normal model, multivariate NST models are composed by a fixed univariate stable Tweedie variable having a positive value domain, and the remaining random variables given the fixed one are real independent Gaussian variables with the same variance equal to the fixed component. Within the framework of exponential dispersion models, a new form of variance functions is firstly established. Then, their generalized variance functions are shown to be powers of only the fixed mean component. Their modified Lévy measures are generally of the normal gamma type, which is connected to NST models through some Monge-Ampère equations. Two kinds of generalized variance estimators are discussed and variance modelling under only observations of normal terms is evoked. Finally, reasonable extensions of NST to multiple stable Tweedie models and corresponding problems are presented.

MSC:
62H05 Characterization and structure theory for multivariate probability distributions; copulas
60E07 Infinitely divisible distributions; stable distributions
62F10 Point estimation
62H99 Multivariate analysis
Software:
Tweedie
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alfaro, JL; Ortega, JF, Robust hotelling’s \(T^{2}\) control charts under non-normality: the case of \(t\)-student distribution, J Stat Comput Simul, 82, 1437-1447, (2012) · Zbl 1431.62676
[2] Antoniadis, A; Besbeas, P; Sapatinas, T, Wavelet shrinkage for natural exponential families with cubic variance functions, Sankhya A, 63, 309-327, (2001) · Zbl 1192.62112
[3] Bar-Lev, S; Bschouty, D; Enis, P; Letac, G; Lu, I; Richard, D, The diagonal multivariate natural exponential families and their classification, J Theor Probab, 7, 883-929, (1994) · Zbl 0807.60017
[4] Barndorff-Nielsen, OE, Normal inverse Gaussian distribution and stochastic volatility modelling, Scand J Stat, 24, 1-13, (1997) · Zbl 0934.62109
[5] Barndorff-Nielsen, OE, Processes of normal inverse Gaussian type, Financ Stoch, 2, 41-68, (1998) · Zbl 0894.90011
[6] Barndorff-Nielsen, OE; Shephard, N, Normal modified stable processes, Theory Probab Math Stat, 65, 1-19, (2002) · Zbl 1026.60058
[7] Barndorff-Nielsen, OE; Kent, J; Sørensen, M, Normal variance-Mean mixtures and z distributions, Int Stat Rev, 50, 145-159, (1982) · Zbl 0497.62019
[8] Bernardo JM, Smith AFM (1993) Bayesian theory. Wiley, New York
[9] Bernardoff, P; Kokonendji, CC; Puig, B, Generalized variance estimators in the multivariate gamma models, Math Methods Stat, 17, 66-73, (2008) · Zbl 1282.62039
[10] Casalis, M, The \(2d+4\) simple quadratic natural exponential families on \(\mathbb{R}^{d}\), Ann Stat, 24, 1828-1854, (1996) · Zbl 0867.62042
[11] Chen, ZY, The S-system computation of non-central gamma distribution, J Stat Comput Simul, 75, 813-829, (2005) · Zbl 1330.62075
[12] Consonni, G; Veronese, P; Gutiérrez-Peña, E, Reference priors for exponential families with simple quadratic variance function, J Multivar Anal, 88, 335-364, (2004) · Zbl 1032.62021
[13] Dunn PK (2013) The R package ‘tweedie’ Version 2.1.7 of 2013.01.15. http://cran.r-project.org/web/packages/tweedie/tweedie · Zbl 1298.62108
[14] Feller W (1971) An introduction to probability theory and its applications, 2nd edn. Wiley, New York · Zbl 0219.60003
[15] Hassairi, A, La classification des familles exponentielles naturelles sur \(\mathbb{R}^{n}\) par l’action du groupe linéaire de \( \mathbb{R}^{n+1}\), C R Acad Sci Paris Série I, 315, 207-210, (1993) · Zbl 0752.62011
[16] Hassairi, A, Generalized variance and exponential families, Ann Stat, 27, 374-385, (1999) · Zbl 0945.62017
[17] Iliopoulos, G; Kourouklis, S, On improved interval estimation for the generalized variance, J Stat Plan Inference, 66, 305-320, (1998) · Zbl 0953.62026
[18] Jørgensen B (1997) The theory of dipersion models. Chapman & Hall, London
[19] Jørgensen, B, Construction of multivariate dispersion models, Braz J Probab Stat, 27, 285-309, (2013) · Zbl 1298.62108
[20] Kokonendji, CC, Exponential families with variance functions in \(\sqrt{Δ }P(\sqrt{Δ })\): seshadri’s class, Test, 3, 123-172, (1994) · Zbl 0836.62015
[21] Kokonendji, CC; Khoudar, M, On Lévy measures for infinitely divisible natural exponential families, Stat Probab Lett, 76, 1364-1368, (2006) · Zbl 1110.60008
[22] Kokonendji, CC; Masmoudi, A, A characterization of Poisson-Gaussian families by generalized variance, Bernoulli, 12, 371-379, (2006) · Zbl 1106.60014
[23] Kokonendji, CC; Masmoudi, A, On the Monge-Ampère equation for characterizing gamma-Gaussian model, Stat Probab Lett, 83, 1692-1698, (2013) · Zbl 1281.62131
[24] Kokonendji, CC; Pommeret, D, Comparing UMVU and ML estimators of the generalized variance for natural exponential families, Statistics, 41, 547-558, (2007) · Zbl 1128.62068
[25] Kokonendji, CC; Seshadri, V, On the determinant of the second derivative of a Laplace transform, Ann Stat, 24, 1813-1827, (1996) · Zbl 0868.62047
[26] Kotz S, Balakrishnan N, Johnson NL (2000) Continuous multivariate distributions, 2nd edn. Models and applicationsWiley, New York
[27] Koudou, AE; Pommeret, D, A characterization of Poisson-Gaussian families by convolution-stability, J Multivar Anal, 81, 120-127, (2002) · Zbl 1011.62051
[28] Knüsel, L; Bablok, B, Computation of the noncentral gamma distribution, SIAM J Sci Comput, 17, 1224-1231, (1996) · Zbl 0856.65153
[29] Lee, KJ; Thompson, SG, Flexible parametric models for random-effects distributions, Stat Med, 27, 418-434, (2008)
[30] Letac G (1989) Le problème de la classification des familles exponentielles naturelles sur \(\mathbb{R}^{d}\) ayant une fonction variance quadratique. In: Heyer H (ed) Probability measures on groups IX, vol 1306, Lecture Notes in MathSpringer, Berlin, pp 194-215 · Zbl 1431.62676
[31] Loeper, G; Rapetti, F, Numerical solution of the Monge-Ampère equation by a newton’s algorithm, C R Acad Sci Paris Série I, 340, 319-324, (2005) · Zbl 1067.65119
[32] Ølgård, TA; Hanssen, A; Hansen, RE; Godtliebsen, F, EM-estimation and modeling of heavy-tailed processes with the multivariate normal inverse Gaussian distribution, Signal Process, 85, 1655-1673, (2005) · Zbl 1160.94355
[33] Patnaik PB (1949) The noncentral chi-square and \(F\)-distributions and their applications. Biometrika 36: 202-232
[34] Roberts GE, Kaufman H (1966) Table of Laplace transforms. Saunders, London · Zbl 0137.08901
[35] Samorodnitsky G, Taqqu MS (1994) Stable non-Gaussian random processes—stochastic models with infinite variance. Chapman & Hall, New York · Zbl 0925.60027
[36] Sato K (1999) Lévy processes and infinitely divisible distributions. Cambridge University Press, Cambridge · Zbl 0973.60001
[37] Seshadri V (1993) The inverse Gaussian distribution: a case study in exponential families. Oxford University Press, New York
[38] Shorrock, RW; Zidek, JV, An improved estimator of the generalized variance, Ann Stat, 4, 629-638, (1976) · Zbl 0353.62039
[39] Tweedie MCK (1984) An index which distinguishes between some important exponential families. In: Ghosh JK, Roy J (eds) Statistics: applications and new directions. Proceedings of the Indian Statistical Golden Jubilee International Conference, Calcutta, pp 579-604. · Zbl 0894.90011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.